Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Why has my skin become itchy after skin grafting? How long will it last?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I have a full thickness skin graft on my left hand as well as the meshed grafting on my bicep, forearm. I am healing very well but having terrible pins and needles and itching in my hand. It is primarily at night time and is keeping me from sleeping. I have tried aloe, creams, bacitracine, etc. I am at my breaking point this itching is driving me mad. I know it is sign of healing but I need to get some sleep. My burn occurred Aug 8. My grafting was done Aug 16th I was released from the hospital Aug 23 all the staples were removed Aug 30th Any idea how much longer the itching will last?
Posted Mon, 22 Oct 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 35 minutes later
Hi ,

Thanks for writing in.

As you already know itching after the skin grafting is fairly common and is an indicator of healing.
Itching usually lasts for 3 -4 weeks.

You can apply a cool soothing lotion like calamine lotion over the itchy area.It will help a lot. Also you can take antihistaminic tablets like Tab.Zyrtec 1 tablet once daily for itching .

Hope this helps.

Let me know if you have any other questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor